Your browser doesn't support javascript.
Mostrar: 20 | 50 | 100
Resultados 1 - 1 de 1
Filtrar
Mais filtros










Base de dados
Tipo de estudo
Intervalo de ano de publicação
1.
Open Access Maced J Med Sci ; 6(8): 1458-1461, 2018 Aug 20.
Artigo em Inglês | MEDLINE | ID: mdl-30159077

RESUMO

BACKGROUND: Hydroxyurea (HU) is an antimetabolite agent that interferes with the S-phase of cellular replication and inhibits DNA synthesis, with little or no effect on RNA or protein synthesis. It is used in the treatment of many myeloproliferative disorders (MD) and is particularly a first line treatment drug for intermediate to high-risk essential thrombocythemia. Although safe and very well tolerated by the patients suffering from MD, there have been numerous reports of a broad palette of cutaneous side effects associated with prolonged intake of the medication. These may include classical symptoms such as xerosis, diffuse hyperpigmentation, brown-nail discolouration, stomatitis and scaling of the face, hands, and feet or more serious side effects such as actinic keratosis lesions, leg ulcers and multiple skin carcinomas. CASE REPORT: We report a case of a 52-year-old man, on long-term therapy with HU for essential thrombocytosis, with several concurrent skin lesions. Despite the perennial use of HU, the cutaneous changes were neglected. The local dermatological examination revealed oval perimalleolar ulcer on the right leg, with dimensions 6 x 4 cm, clearly demarcated from the surroundings with regular margins, periulcerous erythema, with very deep and highly fibrinous bed of the ulcer, positive for bacterial infection. The ulcer was treated with topical wound therapy with alginate and parenteral antibiotics. The extended dermatological screening also showed two nummular lesions in the right brachial region, presenting as erythematous papules with sharp margins from the surrounding skin, gritty desquamation and dotted hyperpigmentations inside the lesion. Further dermoscopy and biopsy investigations confirmed a diagnosis of basal cell carcinoma. Nasal actinic keratosis was also noted. The patient was advised for discontinuing or substituting the HU therapy. CONCLUSION: We present this case to draw attention to the various cutaneous side effects that occur with perennial HU use and suggest an obligatory reference to a dermatological consult.

SELEÇÃO DE REFERÊNCIAS
DETALHE DA PESQUISA